Alert archive / Colorado / Flash Flood Watches in 2018

Flash Flood Watch 2, NWS Pueblo, CO

July 11, 20189 counties in Colorado

NWS Pueblo, CO issued this flash flood watch at Jul 11, 2018, 4:03 AM MDT for 9 counties in Colorado. It took effect at Jul 12, 2018, 12:00 PM MDT. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
Jul 11, 2018, 4:03 AM MDT (10:03 UTC)
In effect from
Jul 12, 2018, 12:00 PM MDT
Expired
Jul 12, 2018, 8:04 PM MDT
In force
8 hr
Issued by
NWS Pueblo, CO
Flood severity
None

Counties Alamosa County, CO, Chaffee County, CO, Costilla County, CO, Custer County, CO, Fremont County, CO, Huerfano County, CO, Las Animas County, CO, Pueblo County, CO, Saguache County, CO

The radar

The Pueblo radar (KPUX), 116 km from the middle of the area, began a volume at 10:06 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Denver, CO (KDEN), launched 00:00Z, 10.1 hours before the alert went out and 282 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 00:00Z on 2018-07-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 00:00Z on 2018-07-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -22 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3921 m above ground
0-6 km bulk shear
10 kt
0-1 km storm-relative helicity
-22 m²/s²
0-3 km storm-relative helicity
17 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

640 
WGUS65 KPUB 111003
FFAPUB

URGENT - IMMEDIATE BROADCAST REQUESTED
Flood Watch
National Weather Service Pueblo CO
403 AM MDT Wed Jul 11 2018

...Flash Flood Watch for Burn Scars in the Wets and Sangre De
Cristo Mountains for Thursday afternoon and evening...

.Moisture will increase over the area on Thursday bringing the
threat for locally heavy rainfall from slow moving thunderstorms
to the mountain areas. This will increase the risk for burn scar
flash flooding should a stronger storm impact the area. The burn
scars most at risk will be Spring, Junkins and the Hayden Pass 
burn scars. 

COZ072>075-079-080-087-111815-
/O.NEW.KPUB.FF.A.0002.180712T1800Z-180713T0300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Northern Sangre de Cristo Mountains Between 8500 And 11000 Feet-
Northern Sangre de Cristo Mountains Above 11000 Feet-
Southern Sangre de Cristo Mountains Between 7500 and 11000 Feet-
Southern Sangre de Cristo Mountains Above 11000 Feet-
Wet Mountains between 6300 and 10000 Feet-
Wet Mountains Above 10000 Feet-
Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Feet-
Including the cities of La Veta Pass, Poncha Pass, Blanca Peak, 
Cuchara, Stonewall, Weston, Spanish Peaks, Rye, and Walsenburg
403 AM MDT Wed Jul 11 2018

...FLASH FLOOD WATCH IN EFFECT FROM THURSDAY AFTERNOON THROUGH
THURSDAY EVENING...

The National Weather Service in Pueblo has issued a

* Flash Flood Watch for active and more recent burn scars
  including Spring, Junkins and Hayden Pass scars.

* From Thursday afternoon through Thursday evening

* Increasing monsoon moisture and a weak disturbance will result 
  in slow moving thunderstorms over the mountains on Thursday. The
  risk for flash flooding will be elevated for the newer burn 
  scars should a stronger storm impact these areas. 
 
* Mud and debris flows will be possible in and near active and
  recent burn scars. Flash flooding can occur with as little as
  0.30 inches of rain in a short period of time.  

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Flash Flood Watch means that conditions may develop that lead
to flash flooding. Flash flooding is a VERY DANGEROUS SITUATION.

You should monitor later forecasts and be prepared to take action
should Flash Flood Warnings be issued.

&&

$$
7 follow-up statements
075 
WGUS65 KPUB 111750
FFAPUB

Flood Watch
National Weather Service Pueblo CO
1150 AM MDT Wed Jul 11 2018

...Flash Flood Watch for Burn Scars in the Wets and Sangre De
Cristo Mountains for Thursday afternoon and evening...

.Moisture will increase over the area on Thursday bringing the
threat for locally heavy rainfall from slow moving thunderstorms
to the mountain areas. This will increase the risk for burn scar
flash flooding, if a stronger storm impacts the area. The burn 
scars most at risk will be Spring, Junkins and the Hayden Pass.

COZ072>075-079-080-087-120200-
/O.CON.KPUB.FF.A.0002.180712T1800Z-180713T0300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Northern Sangre de Cristo Mountains Between 8500 And 11000 Feet-
Northern Sangre de Cristo Mountains Above 11000 Feet-
Southern Sangre de Cristo Mountains Between 7500 and 11000 Feet-
Southern Sangre de Cristo Mountains Above 11000 Feet-
Wet Mountains between 6300 and 10000 Feet-
Wet Mountains Above 10000 Feet-
Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Feet-
Including the cities of La Veta Pass, Poncha Pass, Blanca Peak, 
Cuchara, Stonewall, Weston, Spanish Peaks, Rye, and Walsenburg
1150 AM MDT Wed Jul 11 2018

...FLASH FLOOD WATCH REMAINS IN EFFECT FROM THURSDAY AFTERNOON
THROUGH THURSDAY EVENING...

The Flash Flood Watch continues for

* Active and more recent burn scars, including Spring, Junkins 
  and Hayden Pass scars.

* From Thursday afternoon through Thursday evening

* Increased moisture and slow moving thunderstorms over the
  mountains on Thursday will increase the risk of flash flooding 
  for the newer burn scars, if a stronger storm impacts these 
  areas. 

* Mud and debris flows will be possible in and near active and 
  recent burn scars. Flash flooding can occur with as little as 
  0.30 inches of rain in a short period of time. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Flash Flood Watch means that conditions may develop that lead
to flash flooding. Flash flooding is a VERY DANGEROUS SITUATION.

You should monitor later forecasts and be prepared to take action
should Flash Flood Warnings be issued.

&&

$$
787 
WGUS65 KPUB 112051
FFAPUB

Flood Watch
National Weather Service Pueblo CO
251 PM MDT Wed Jul 11 2018

...Flash Flood Watch for Burn Scars in the Wets and Sangre De
Cristo Mountains for Thursday afternoon and evening...

.Moisture will increase over the area on Thursday bringing the
threat for locally heavy rainfall from slow moving thunderstorms
to the mountain areas. This will increase the risk for burn scar
flash flooding, if a stronger storm impacts the area. The burn
scars most at risk will be Spring, Junkins and the Hayden Pass.

COZ072>075-079-080-087-120500-
/O.CON.KPUB.FF.A.0002.180712T1800Z-180713T0300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Northern Sangre de Cristo Mountains Between 8500 And 11000 Feet-
Northern Sangre de Cristo Mountains Above 11000 Feet-
Southern Sangre de Cristo Mountains Between 7500 and 11000 Feet-
Southern Sangre de Cristo Mountains Above 11000 Feet-
Wet Mountains between 6300 and 10000 Feet-
Wet Mountains Above 10000 Feet-
Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Feet-
Including the cities of La Veta Pass, Poncha Pass, Blanca Peak, 
Cuchara, Stonewall, Weston, Spanish Peaks, Rye, and Walsenburg
251 PM MDT Wed Jul 11 2018

...FLASH FLOOD WATCH REMAINS IN EFFECT FROM THURSDAY AFTERNOON
THROUGH THURSDAY EVENING...

The Flash Flood Watch continues for

* Active and more recent burn scars, including Spring, Junkins 
  and Hayden Pass scars.

* From Thursday afternoon through Thursday evening

* Increased moisture and slow moving thunderstorms over the
  mountains on Thursday will increase the risk of flash flooding
  for the newer burn scars, if a stronger storm impacts these
  areas. 

* Mud and debris flows will be possible in and near active and 
  recent burn scars. Flash flooding can occur with as little as 
  0.30 inches of rain in a short period of time. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Flash Flood Watch means that conditions may develop that lead
to flash flooding. Flash flooding is a VERY DANGEROUS SITUATION.

You should monitor later forecasts and be prepared to take action
should Flash Flood Warnings be issued.

&&

$$
694 
WGUS65 KPUB 120422
FFAPUB

Flood Watch
National Weather Service Pueblo CO
1022 PM MDT Wed Jul 11 2018

...Flash Flood Watch for Burn Scars in the Wets and Sangre De
Cristo Mountains for Thursday afternoon and evening...

.Moisture will increase over the area on Thursday bringing the
threat for locally heavy rainfall from slow moving thunderstorms
to the mountain areas. This will increase the risk for burn scar
flash flooding, if a stronger storm impacts the area. The burn
scars most at risk will be Spring, Junkins and the Hayden Pass.

COZ072>075-079-080-087-121230-
/O.CON.KPUB.FF.A.0002.180712T1800Z-180713T0300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Northern Sangre de Cristo Mountains Between 8500 And 11000 Feet-
Northern Sangre de Cristo Mountains Above 11000 Feet-
Southern Sangre de Cristo Mountains Between 7500 and 11000 Feet-
Southern Sangre de Cristo Mountains Above 11000 Feet-
Wet Mountains between 6300 and 10000 Feet-
Wet Mountains Above 10000 Feet-
Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Feet-
Including the cities of La Veta Pass, Poncha Pass, Blanca Peak, 
Cuchara, Stonewall, Weston, Spanish Peaks, Rye, and Walsenburg
1022 PM MDT Wed Jul 11 2018

...FLASH FLOOD WATCH REMAINS IN EFFECT FROM THURSDAY AFTERNOON
THROUGH THURSDAY EVENING...

The Flash Flood Watch continues for

* A portion of southeast Colorado, including the following 
  areas, Huerfano County, Northern Sangre De Cristo Mountains, 
  Southern Sangre De Cristo Mountains, and Wet Mountains. 

* From Thursday afternoon through Thursday evening

* Increased moisture and slow moving thunderstorms over the 
  mountains on Thursday will increase the risk of flash flooding 
  for the newer burn scars, if a stronger storm impacts these 
  areas. 

* Mud and debris flows will be possible in and near active and 
  recent burn scars. Flash flooding can occur with as little as 
  0.30 inches of rain in a short period of time. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Flash Flood Watch means that conditions may develop that lead
to flash flooding. Flash flooding is a VERY DANGEROUS SITUATION.

You should monitor later forecasts and be prepared to take action
should Flash Flood Warnings be issued.

&&

$$

Hodanish
005 
WGUS65 KPUB 121056
FFAPUB

Flood Watch
National Weather Service Pueblo CO
456 AM MDT Thu Jul 12 2018

...A Flash Flood Watch Continues for the Burn Scars in the Wet 
and Sangre de Cristo Mountains this Afternoon and Evening...

.Moisture will increase over the area today bringing the threat 
for locally heavy rainfall from slow moving thunderstorms to the 
mountain areas. This will increase the risk of flash flooding on 
area burn scars including the Spring, Junkins and Hayden Pass 
scars.

COZ072>075-079-080-087-121900-
/O.CON.KPUB.FF.A.0002.180712T1800Z-180713T0300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Northern Sangre de Cristo Mountains Between 8500 And 11000 Feet-
Northern Sangre de Cristo Mountains Above 11000 Feet-
Southern Sangre de Cristo Mountains Between 7500 and 11000 Feet-
Southern Sangre de Cristo Mountains Above 11000 Feet-
Wet Mountains between 6300 and 10000 Feet-
Wet Mountains Above 10000 Feet-
Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Feet-
Including the cities of La Veta Pass, Poncha Pass, Blanca Peak, 
Cuchara, Stonewall, Weston, Spanish Peaks, Rye, and Walsenburg
456 AM MDT Thu Jul 12 2018

...FLASH FLOOD WATCH REMAINS IN EFFECT FROM NOON MDT TODAY
THROUGH THIS EVENING...

The Flash Flood Watch continues for

* A portion of southeast Colorado, primarily including the
  following areas...the Spring, Junkins and Hayden Pass burn 
  scars located in the Sangre de Cristo and Wet Mountains.

* From noon MDT today through this evening

* Increased moisture and slow moving thunderstorms will increase
  the risk of flash flooding on area burn scars, particularly the
  newer ones. 

* Dangerous flash flooding and debris flows will be possible in
  and near active or recent burn scars. Flash flooding can occur
  with as little as 0.30 inches of rain in a short period of time. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Flash Flood Watch means that conditions may develop that lead
to flash flooding. Flash flooding is a VERY DANGEROUS SITUATION.

You should monitor later forecasts and be prepared to take action
should Flash Flood Warnings be issued.

&&

$$
065 
WGUS65 KPUB 121844
FFAPUB

Flood Watch
National Weather Service Pueblo CO
1244 PM MDT Thu Jul 12 2018

...A Flash Flood Watch Continues for the Burn Scars in the Wet
and Sangre de Cristo Mountains this Afternoon and Evening...

.Moisture will increase over the area bringing the threat for 
locally heavy rainfall from slow moving thunderstorms to the 
mountain areas. This will increase the risk of flash flooding on 
area burn scars including the Spring, Junkins and Hayden Pass 
scars.

COZ072>075-079-080-087-130245-
/O.CON.KPUB.FF.A.0002.000000T0000Z-180713T0300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Northern Sangre de Cristo Mountains Between 8500 And 11000 Feet-
Northern Sangre de Cristo Mountains Above 11000 Feet-
Southern Sangre de Cristo Mountains Between 7500 and 11000 Feet-
Southern Sangre de Cristo Mountains Above 11000 Feet-
Wet Mountains between 6300 and 10000 Feet-
Wet Mountains Above 10000 Feet-
Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Feet-
Including the cities of La Veta Pass, Poncha Pass, Blanca Peak, 
Cuchara, Stonewall, Weston, Spanish Peaks, Rye, and Walsenburg
1244 PM MDT Thu Jul 12 2018

...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 9 PM MDT THIS
EVENING...

The Flash Flood Watch continues for

* A portion of southeast Colorado, including the following 
  areas, Huerfano County, Northern Sangre De Cristo Mountains, 
  Southern Sangre De Cristo Mountains, and Wet Mountains. 

* Until 9 PM MDT this evening

* Increased moisture and slow moving thunderstorms will increase 
  the risk of flash flooding on area burn scars, particularly 
  the newer ones. 

* Dangerous flash flooding and debris flows will be possible in 
  and near active or recent burn scars. Flash flooding can occur 
  with as little as 0.30 inches of rain in a short period of 
  time. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Flash Flood Watch means that conditions may develop that lead
to flash flooding. Flash flooding is a VERY DANGEROUS SITUATION.

You should monitor later forecasts and be prepared to take action
should Flash Flood Warnings be issued.

&&

$$
943 
WGUS65 KPUB 122113
FFAPUB

Flood Watch
National Weather Service Pueblo CO
313 PM MDT Thu Jul 12 2018

...A Flash Flood Watch Continues for the Burn Scars in the Wet
and Sangre de Cristo Mountains through this Evening...

.Moisture will increase over the area bringing the threat for
locally heavy rainfall from slow moving thunderstorms to the
mountain areas. This will increase the risk of flash flooding on
area burn scars including the Spring, Junkins and Hayden Pass
scars.

COZ072>075-079-080-087-130300-
/O.CON.KPUB.FF.A.0002.000000T0000Z-180713T0300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Northern Sangre de Cristo Mountains Between 8500 And 11000 Feet-
Northern Sangre de Cristo Mountains Above 11000 Feet-
Southern Sangre de Cristo Mountains Between 7500 and 11000 Feet-
Southern Sangre de Cristo Mountains Above 11000 Feet-
Wet Mountains between 6300 and 10000 Feet-
Wet Mountains Above 10000 Feet-
Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Feet-
Including the cities of La Veta Pass, Poncha Pass, Blanca Peak, 
Cuchara, Stonewall, Weston, Spanish Peaks, Rye, and Walsenburg
313 PM MDT Thu Jul 12 2018

...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 9 PM MDT THIS
EVENING...

The Flash Flood Watch continues for

* A portion of southeast Colorado, including the following 
  areas, Huerfano County, Northern Sangre De Cristo Mountains, 
  Southern Sangre De Cristo Mountains, and Wet Mountains. 

* Until 9 PM MDT this evening

* Increased moisture and slow moving thunderstorms will increase 
  the risk of flash flooding on area burn scars, particularly 
  the newer ones. 

* Dangerous flash flooding and debris flows will be possible in 
  and near active or recent burn scars. Flash flooding can occur 
  with as little as 0.30 inches of rain in a short period of 
  time. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Flash Flood Watch means that conditions may develop that lead
to flash flooding. Flash flooding is a VERY DANGEROUS SITUATION.

You should monitor later forecasts and be prepared to take action
should Flash Flood Warnings be issued.

&&

$$
737 
WGUS65 KPUB 130204
FFAPUB

Flood Watch
National Weather Service Pueblo CO
804 PM MDT Thu Jul 12 2018

...Flash Flood Watch Cancelled...

COZ072>075-079-080-087-130315-
/O.CAN.KPUB.FF.A.0002.000000T0000Z-180713T0300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Northern Sangre de Cristo Mountains Between 8500 And 11000 Feet-
Northern Sangre de Cristo Mountains Above 11000 Feet-
Southern Sangre de Cristo Mountains Between 7500 and 11000 Feet-
Southern Sangre de Cristo Mountains Above 11000 Feet-
Wet Mountains between 6300 and 10000 Feet-
Wet Mountains Above 10000 Feet-
Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Feet-
Including the cities of La Veta Pass, Poncha Pass, Blanca Peak, 
Cuchara, Stonewall, Weston, Spanish Peaks, Rye, and Walsenburg
804 PM MDT Thu Jul 12 2018

...FLASH FLOOD WATCH IS CANCELLED...

The Flash Flood Watch for a portion of southeast Colorado has
been cancelled. 

The threat of heavy rain has ended for today, allowing for the
Flash Flood Watch to be cancelled. 

$$

What forecasters said that day

The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pueblo, CO wrote its last area forecast discussion before this flash flood watch went out at Jul 10, 11:06 PM MDT, 4 hours 57 minutes earlier.

Area forecast discussion, Jul 10, 11:06 PM MDT, 4 hours 57 minutes before
Area Forecast Discussion
National Weather Service Pueblo CO
1106 PM MDT Tue Jul 10 2018

.SHORT TERM...(This evening through Wednesday)
Issued at 244 PM MDT Tue Jul 10 2018

n upper level low can be seen in satellite imagery over the OK
panhandle, moving west.  This system is expected to be moving
westward over southeast CO on Wed.  At the same time, precipitable
water values are forecast to increase over southern CO thru the next
24 hrs. This evening, forecast models show precip over mainly the
southwest and central mtns, and the Sangre de Cristo and Wet mtns.
This precip is expected to decrease or end by late evening.  On Wed,
breezy southerly winds are expected over the far southeast plains,
with mainly easterly flow over the I-25 corridor.  Models are
indicating the potential for isolated precip to develop over the
eastern mtns by the late morning hours, and increasing in coverage
over all the mtns in the afternoon, and also spreading over some of
the eastern plains in the late afternoon or early evening, mainly
from the srn I-25 corridor northeastward into Otero and Crowley
counties.  Since there is a better chance for precip over the mtns
Wed, there could be a flash flood risk on recent burn scars,
especially the Spring Fire scar, where forecast models are showing a
fairly good chance for rain.  It won't take much rainfall to cause a
flash flood risk on the new burn scars, with less than half an inch
in a short period likely being hazardous.

.LONG TERM...(Wednesday night through Tuesday)
Issued at 244 PM MDT Tue Jul 10 2018

...Rain Chances, Along With Burn Scar Flooding, Increasing For The
Region...

Upper level low which was located over the eastern OK panhandle
early this afternoon will move very slowly west and is fcst to be
over the southern Sangre De Cristo mountains by late tomorrow
evening. This weather system, combined with gradually increasing
monsoon moisture from the southwest, will bring an increasing
chance of showers and thunderstorms to the region starting
tomorrow evening and lasting into late week.

For tomorrow evening, best chance of showers and storms will be over
the contdvd, although southern mtns and San Luis Valle (SLV), along
with the plains may also see some isolated thunderstorm activity.
This activity should end by the early morning hours Thursday.

For Friday afternoon and into the weekend, a better chance of
showers and storms is likely for the region as broad troughing aloft
combines with the monsoon flow. The best chance of showers and
storms will be over all of the mtns, and POPs in the likely category
are warranted for these regions. Isolated to scattered storms will
also occur over the plains, especially Thursday and Friday. WPC has
s mtns in slight risk for flash flooding potential Thursday.

Given this, flash flooding over the mountains, especially over the
burn scars, will be on the increase. Mudslides have already occurred
in the SW CO region, and with heavy rains becoming possible over the
mountains in the NWS PUB fcst area, the threat for rockslides and
burn scar flooding will be ramping up. Flash Flood watches may be
necessary for the higher terrain areas (especially burn scars), THU
and FRI.

For the weekend, best chance of showers and storms will be mainly
over the southern regions on Saturday. For Sunday, models are in a
bit of disagreement on bringing a front down the plains. EC is a bit
quicker and brings the front down during the day Sunday, while the
EC is a bit slower and holds off with the front until later Sunday
night. If the EC verifies, then Sunday could be an active day as
plenty of monsoon moisture will combine with the upslope flow to
produce storms over the region. If GFS verifies, then storms will be
less.

Early next week it appears we will see scattered storms in the mtns
with isolate activity elsewhere.

With the increasing moisture, temps will likely be more seasonable
across the region due to the increasing clouds. \/Hodanish

&&

.AVIATION...(For the 06Z TAFS through 06Z Wednesday night)
Issued at 1106 PM MDT Tue Jul 10 2018

Outside of the potential for isolated showers and thunderstorms
from later Wednesday afternoon into Wednesday evening, anticipate
that VFR conditions will continue over the KALS, KCOS and KPUB
taf sites during the next 24 hours.

&&

.PUB WATCHES/WARNINGS/ADVISORIES...

NONE.

&&
Hazardous weather outlook, Jul 10, 9:19 PM MDT, 6 hours 44 minutes before
Hazardous Weather Outlook
National Weather Service Pueblo CO
919 PM MDT Tue Jul 10 2018

COZ058>089-093>099-120330-
Western Mosquito Range/East Lake County Above 11000 Feet-
Leadville Vicinity/Lake County Below 11000 Feet-
Eastern Sawatch Mountains Above 11000 Feet-
Western Chaffee County Between 9000 and 11000 Feet-
Central Chaffee County Below 9000 Feet-
Western Mosquito Range/East Chaffee County Above 9000 Feet-
Saguache County West of Continental Divide Below 10000 Feet-
Saguache County East of Continental Divide Below 10000 Feet-
La Garita Mountains Above 10000 Feet-
Upper Rio Grande Valley/Eastern San Juan Mountains Below
10000 Feet-Eastern San Juan Mountains Above 10000 Feet-
Del Norte Vicinity/Northern San Luis Valley Below 8500 Feet-
Alamosa  Vicinity/Central San Luis Valley Below 8500 Feet-
Southern San Luis Valley-
Northern Sangre de Cristo Mountains Between 8500 And 11000 Feet-
Northern Sangre de Cristo Mountains Above 11000 Feet-
Southern Sangre de Cristo Mountains Between 7500 and 11000 Feet-
Southern Sangre de Cristo Mountains Above 11000 Feet-
Northwestern Fremont County Above 8500 Feet-
Western/Central Fremont County Below 8500 Feet-
Wet Mountain Valley Below 8500 Feet-
Wet Mountains between 6300 and 10000 Feet-
Wet Mountains Above 10000 Feet-
Teller County/Rampart Range Above 7500 Feet/Pikes Peak Between
7500 And 11000 Feet-Pikes Peak Above 11000 Feet-
Canon City Vicinity/Eastern Fremont County-
Northern El Paso County/Monument Ridge/Rampart Range Below
7500 Feet-
Colorado Springs Vicinity/Southern El Paso County/Rampart Range
Below 7400 Feet-Pueblo Vicinity/Pueblo County Below 6300 Feet-
Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Feet-
Trinidad Vicinity/Western Las Animas County Below 7500 Feet-
Crowley County-La Junta Vicinity/Otero County-
Eastern Las Animas County-Western Kiowa County-
Eastern Kiowa County-Las Animas Vicinity/Bent County-
Lamar Vicinity/Prowers County-Springfield Vicinity/Baca County-
919 PM MDT Tue Jul 10 2018

This hazardous weather outlook is for portions of central...east
central...south central and southeast Colorado.

.DAY ONE...Tonight

Isolated thunderstorms along the Continental Divide late this
evening will end by midnight, with clearing skies early Wednesday
morning. The main threat from any lingering storms this evening
will be lightning and gusty winds to 40 mph.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday

The weather will transition toward a wetter period, particularly
for Thursday and Friday as the monsoon plume shifts back over
Colorado. This will bring the risk for locally heavy rainfall,
which will be capable of producing flash flooding if it occurs on
the more recent burn scars such as Spring, Chateau, Junkins or
Hayden Pass. Other threats with slow moving thunderstorms will
include wind gusts up to 40 mph and lightning.

Scattered thunderstorms will be possible each afternoon and
evening through the weekend with rain chances increasing again for
Sunday and Monday as a cold front drops into the region. The focus
for the more widespread thunderstorms, will shift to the
southeast mountains and plains.

.SPOTTER INFORMATION STATEMENT...

Weather spotters will not be needed tonight.

10/28

In the hours before

Special weather statement, Jul 11, 2:33 AM MDT, 1 hour 30 minutes before
Special Weather Statement
National Weather Service Pueblo Co
233 AM MDT Wed Jul 11 2018

COZ074-075-087-088-111600-
Southern Sangre de Cristo Mountains Between 7500 and 11000 Feet-
Southern Sangre de Cristo Mountains Above 11000 Feet-
Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Feet-
Trinidad Vicinity/Western Las Animas County Below 7500 Feet-
INCLUDING Cuchara, Stonewall, Weston, Spanish Peaks, Walsenburg,
and Trinidad
233 AM MDT Wed Jul 11 2018

...Smoke from the Spring Fire over the Trinidad Area...

Smoke from the Spring Fire has settled into parts of Las Animas
County, including the Trinidad area, this morning. Areas of thick
smoke from the fire have apparently worked over Cucharas Pass and
down the Purgatoire River Basin, settling into the Purgatoire
River Valley and western parts of the County, including the
Trinidad area.

Areas of smoke, locally thick in spots, will likely continue through
the night and then begin to disperse Wednesday morning as daytime
heating gets underway.

If you spot a new fire, please contact local law enforcement
immediately.

The office that day

Everything else NWS Pueblo, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 11, 11:18 AM MDTSpecial Weather StatementPUBCostilla42 min
Jul 11, 12:37 PM MDTFlash Flood WarningPUBHuerfano2 hr
Jul 11, 1:22 PM MDTSpecial Weather StatementPUBLas Animas38 min
Jul 11, 2:15 PM MDTSpecial Weather StatementPUBOtero30 min
Jul 11, 4:22 PM MDTSpecial Weather StatementPUBBent23 min
Jul 11, 4:49 PM MDTSpecial Weather StatementPUBBent41 min
Jul 11, 5:07 PM MDTSpecial Weather StatementPUBKiowa23 min
Jul 11, 5:09 PM MDTSpecial Weather StatementPUBTeller36 min
Jul 11, 5:31 PM MDTSpecial Weather StatementPUBKiowa44 min

Nearby

Flash Flood Watches in Colorado, 2018Every flash flood watch in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.